Alert archive / Oregon / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 28, 2006, 2:50 PM PDT for Modoc County, California; Harney County, Lake County, Oregon. It took effect at Aug 29, 2006, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 2:50 PM PDT (21:50 UTC)
- In effect from
- Aug 29, 2006, 2:00 PM PDT
- Expired
- Aug 29, 2006, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Harney County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 226 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2840 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 282150 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PDT MON AUG 28 2006 CAZ285-ORZ625-291400- /O.UPG.KMFR.FW.A.0008.060829T2100Z-060830T0500Z/ /O.NEW.KMFR.FW.W.0009.060829T2100Z-060830T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 250 PM PDT MON AUG 28 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT TUESDAY FOR A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT TUESDAY FOR THE FOLLOWING FIRE WEATHER ZONES: ZONE 625 AND 285 INCLUDING PORTIONS OF THE FREMONT-WINEMA NATIONAL FOREST...THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES AND THE MODOC NATIONAL FOREST. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE FORECAST TO DEVELOP TUESDAY AFTERNOON AHEAD OF A COLD FRONT AND CONTINUE THROUGH TUESDAY EVENING. MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
3 follow-up statements
000 WWUS86 KMFR 291331 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 631 AM PDT TUE AUG 29 2006 CAZ285-ORZ625-292145- /O.CON.KMFR.FW.W.0009.060829T2100Z-060830T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 631 AM PDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE FORECAST TO DEVELOP TUESDAY AFTERNOON AHEAD OF A COLD FRONT AND CONTINUE THROUGH TUESDAY EVENING. MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STOCKTON
000 WWUS86 KMFR 292149 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PDT TUE AUG 29 2006 CAZ285-ORZ625-300500- /O.CON.KMFR.FW.W.0009.000000T0000Z-060830T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 249 PM PDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE FOLLOWING FIRE WEATHER ZONES: 625 AND 285 INCLUDING PORTIONS OF THE FREMONT-WINEMA NATIONAL FOREST...THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES AND THE MODOC NATIONAL FOREST. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WERE MEASURED AT 2 PM AND WILL SOON REACH 15 TO 25 MPH WITH GUSTS TO 40 MPH. THESE STRONG WINDS ARE FORECAST TO CONTINUE THROUGH THIS EVENING WHILE MINIMUM RELATIVE HUMIDITY VALUES DROP TO 10 TO 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
000 WWUS86 KMFR 300500 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1000 PM PDT TUE AUG 29 2006 CAZ285-ORZ625-300600- /O.EXP.KMFR.FW.W.0009.000000T0000Z-060830T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1000 PM PDT TUE AUG 29 2006 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DECREASED DRAMATICALLY AND RELATIVE HUMIDITIES ARE RECOVERING. CONDITIONS NO LONGER MEET RED FLAG CRITERIA. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 28, 1:30 PM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 28, 1:30 PM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
130 PM PDT MON AUG 28 2006
.DISCUSSION...
TUESDAY WILL BE MUCH COOLER. A STRONG MARINE PUSH IN ADVANCE OF
THE TROUGH WILL BRING THE COOL AIR WITH BREEZY CONDITIONS EAST
SIDE WHERE WINDS WILL BE 15 TO 25 MPH. 700MB WINDS HAVE TRENDED
UP A BIT NOW TO 25 TO 30 KT. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS TUESDAY AFTERNOON AND EVENING BUT THE BEST
INSTABILITY WILL BE WELL NORTHEAST NEAR PENDLETON. WITH
THE TROUGH TUESDAY AFTERNOON AND EVENING A SHORT WAVE COULD
WRING OUT A FEW DROPS OF RAIN ALONG THE COAST AND INTO THE
UMPQUA BASIN. WEDNESDAY LOOKS DRY AND EVEN COOLER BEHIND THE
TROUGH AXIS. WILL LIKELY REMOVE THE SLIGHT CHANCE IN THE UMPQUA.
THURSDAY ONWARD HEIGHTS RISE AS THE UPPER RIDGE AND THE THERMAL
TROUGH REFORM WITH TEMPS WARMING TO A BIT ABOVE NORMAL.
&&
.AVIATION...IFR CONDITIONS DUE TO SOLID MARINE LAYER ALONG THE
COAST WILL MOVE INLAND AROUND MID NIGHT. VFR EXPECTED INLAND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY WINDS AND SEAS CAPE BLANCO TO CA STATE
LINE 0-60 NM.
RED FLAG WARNING TUESDAY ZONE 625.
CA...SMALL CRAFT ADVISORY WINDS AND SEAS FROM THE OR BORDER TO PT
ST GEORGE 0-60 NM.
RED FLAG WARNING TUESDAY ZONE 285.
&&
11Nearby
Red Flag Warnings in Oregon, 2006Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.